• We need YOUR help for the next generation of students! Upload your notes and exams on our Notes & Resources page!

the pill (1 Viewer)

Ranger Stacie

hollaback girl
Joined
Oct 13, 2003
Messages
1,832
Location
central coast
Gender
Female
HSC
2003
Please post all discussion regarding female contraception here.


___________________________________________________________________________________

what is the pill that has weight loss as a possible side effect?
 
Last edited by a moderator:

luisalow1

Member
Joined
Mar 21, 2007
Messages
127
Location
north shore
Gender
Female
HSC
2007
cool school.

i love the pill.

makes life so much easier. i was constantly fainting before i went on it.
 

Ranger Stacie

hollaback girl
Joined
Oct 13, 2003
Messages
1,832
Location
central coast
Gender
Female
HSC
2003
luisalow1 said:
did you mean 'the pill' or a weight loss pill

i meant theee pill.

yeah i meant the pill.

i dont want to go on the pill and magically put on 10 kilos overnight
 

evilmonkii

New Member
Joined
May 23, 2007
Messages
8
Gender
Female
HSC
2007
yasmin and diane are the best to avoid weight gain. I'm personally on yasmin and it makes life easier. Clears away my pimples, stops me from getting pregnant and i can control my periods..what more do you want? lol
 

rozymisty

Member
Joined
Feb 16, 2006
Messages
714
Gender
Female
HSC
2001
If you were constantly fainting, thats obviously something to do with your low iron levels. Maybe you should take iron and folate tablets, but get a blood test to see if you are anaemic or just deficient

I went on the pill in 2003 I think, coz mine were horrifically heavy. Went off it after mum found me sneaking it into the house, being a catholic and all that stuff about not having contraception etc (but thats another issue), then went back on it.

I find sometimes it doesnt help at all. I get long periods and even when im on the active ones i still bleed. For example last year, I went to the doc after at around a 3wk period she said its prob nerves and stress from uni. The next day, saturday I woke up feeling really sick, was worried it was TSS, went straight to a doctor and forked out the $60, and she sent me for a pelvic Ultraasound (OMG THEY ARE SOO DIFFICULT! Ihave a small bladder and you have to have like 1L in there, difficult when they are pressing down to get the images).
Then went back to the doc wtih the results, she said there was a polyp and sent me to a gynaecologist who saw me like 3 wks later. By that time it was 7wks of bleeding, a few days it was so heavy it was like changing every 1hr literally-very annoying and VERY expensive!
Luckily i dindt pass out from enormous blood loss.
WHen i saw the gynae, he kept asking me if i could be pregnant and im like no not inless its an immaculate conception or i was drugged and raped in my sleep. Coz the scans showed something similar to like a placenta. He wanted to get me on the table the next day, but I coudlnt coz of uni, and the expense and stuff.

But after the op, I had 12 days light post op bleeding, then 2wks of a normal period, during whcih that time i had the worse pain imaginable that another doc sent me to get a repeat scan whcih showed nothing.

After that all settled down, I have found that the blledding is a lot less, and pain is somewhat a tiny bit less.

So yeah im not sure if that growth was caused by being on the pill and skipping periods etc, or just normal growth for me. But it was a hell of a pain to go through!
 
Joined
Apr 15, 2006
Messages
49
Gender
Female
HSC
2007
im on levlen and its great...i have not lost, nor gained weight, although i am slightly underweight, and my face is really clear and no horrible bed ridden cramps!!!
 

rozymisty

Member
Joined
Feb 16, 2006
Messages
714
Gender
Female
HSC
2001
Im on that too. But i find it makes my boobs more tender, and i went to get an ultrasound last wk coz they were sore, and the doc suggested I try another pill, which has a lower dosage, but its not on the PBS.
 

alby

cool duckie
Joined
Aug 31, 2003
Messages
2,331
Location
everywhere and nowhere
Gender
Female
HSC
2004
evilmonkii said:
yasmin and diane are the best to avoid weight gain. I'm personally on yasmin and it makes life easier. Clears away my pimples, stops me from getting pregnant and i can control my periods..what more do you want? lol
diane (aka juliet & brenda) has a really high dosage of hormones...i wouldnt suggest it at all
 

Ranger Stacie

hollaback girl
Joined
Oct 13, 2003
Messages
1,832
Location
central coast
Gender
Female
HSC
2003
rozymisty said:
If you were constantly fainting, thats obviously something to do with your low iron levels. Maybe you should take iron and folate tablets, but get a blood test to see if you are anaemic or just deficient

I went on the pill in 2003 I think, coz mine were horrifically heavy. Went off it after mum found me sneaking it into the house, being a catholic and all that stuff about not having contraception etc (but thats another issue), then went back on it.

I find sometimes it doesnt help at all. I get long periods and even when im on the active ones i still bleed. For example last year, I went to the doc after at around a 3wk period she said its prob nerves and stress from uni. The next day, saturday I woke up feeling really sick, was worried it was TSS, went straight to a doctor and forked out the $60, and she sent me for a pelvic Ultraasound (OMG THEY ARE SOO DIFFICULT! Ihave a small bladder and you have to have like 1L in there, difficult when they are pressing down to get the images).
Then went back to the doc wtih the results, she said there was a polyp and sent me to a gynaecologist who saw me like 3 wks later. By that time it was 7wks of bleeding, a few days it was so heavy it was like changing every 1hr literally-very annoying and VERY expensive!
Luckily i dindt pass out from enormous blood loss.
WHen i saw the gynae, he kept asking me if i could be pregnant and im like no not inless its an immaculate conception or i was drugged and raped in my sleep. Coz the scans showed something similar to like a placenta. He wanted to get me on the table the next day, but I coudlnt coz of uni, and the expense and stuff.

But after the op, I had 12 days light post op bleeding, then 2wks of a normal period, during whcih that time i had the worse pain imaginable that another doc sent me to get a repeat scan whcih showed nothing.

After that all settled down, I have found that the blledding is a lot less, and pain is somewhat a tiny bit less.

So yeah im not sure if that growth was caused by being on the pill and skipping periods etc, or just normal growth for me. But it was a hell of a pain to go through!
that sounds terrible :(
 

*BIRDIE*

RAWR!!!
Joined
May 21, 2007
Messages
174
Location
behind the fridge...eww, its slimy
Gender
Female
HSC
2007
hey, the pill doesnt usually make you lose weight but gain it. most ppl i kno arnt afeected by the pills side effects (i've been on it since i was 11 and neva suffered from any of the side effects!)
 

+Po1ntDeXt3r+

Active Member
Joined
Oct 10, 2003
Messages
3,528
Gender
Undisclosed
HSC
2003
actually it has been reported to do both.. depending on the person
 

rozymisty

Member
Joined
Feb 16, 2006
Messages
714
Gender
Female
HSC
2001
Yeah it was rather horrible. And so expensive, like even though i got the home brand tampons, Id be buying a new packet every 1-3 days....soo annoying!! Hopefully that doesnt happen again.

Im not sure if it was going on the pill or working at KFC and getting all that free food when i closed up that made me pile on heaps of weight. I think it was the KFC lol.
 

melsc

Premium Member
Joined
Aug 17, 2004
Messages
6,372
Location
Chasing ambulances in the Inner West...
Gender
Female
HSC
2005
parramattitude said:
im on levlen and its great...i have not lost, nor gained weight, although i am slightly underweight, and my face is really clear and no horrible bed ridden cramps!!!
I just started on Levlen ED (I think I've taken about 10 of the active pills) and haven't gained weight yet although I wouldn't mind a kilo or two because I am a bit underweight, although I suppose I could gain weight because I haven't been on it that long.
 

Users Who Are Viewing This Thread (Users: 0, Guests: 1)

Top